Redness on cheeks and nose? (Photos)

I started take a medicine for my acne and i notice after a few days I got like dry skin and I started taking a cream for that and now it looks like I have a sunburn and its been there for a week and a half and I want to know when it will go away

Doctor Answers 2

Acne treatment

It appears from your picture that you are getting irritated from your acne creams.  We see this regularly when people use more medicine.   If a little is good some people think a lot must be better.  Not always true.  Skip your medicine for a few days then restart at one half of what you were using and see if that helps.  Stay skintastic.  

Fort Smith Dermatologist
5.0 out of 5 stars 5 reviews

Dry skin on the face after acne treatment

Thank you for your question.  It is common for over the counter medications to cause irritation of the face.  I recommend to only use a gentle face wash like cetaphil soap.  It is important to use a good moisturizer often to help prevent the dry skin.  There are multiple good moisturizers like cerave, eucerin, etc to try.  I recommend unfragranced products only.  Also, it is important to maintain communication with your dermatologist.  If they are aware of your dry skin and redness they may change the dose or frequency of your medication to help with your symptoms.  I wish you the best!

Lisa Zaleski-Larsen, DO, FAAD
San Diego Dermatologist
5.0 out of 5 stars 6 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.